MAUDE Adverse Event Report: ARTHREX, INC. DEPTH DEVICE, 2.7 / 3.5 / 4.0MM, LOW PRO; DEPTH GAUGE

ARTHREX, INC. DEPTH DEVICE, 2.7 / 3.5 / 4.0MM, LOW PRO; DEPTH GAUGE
Model Number DEPTH DEVICE, 2.7 / 3.5 / 4.0MM, LOW PRO
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a sales representative reported via (b)(4) that an ar-8943-15 depth device had the probe on the end of the depth gauge fall out of where it gets welded.It seemed that there was very little welding and not the proper amount to hold the probe on.The patient was not affected.This was discovered during a procedure, with no reported patient harm.Additional information was received on 01/23/2025: the device broke while the surgeon was about to measure the drilled socket.The surgeon completed the case using the depth gauge with the same part number from another set.There was no case delay, and it is unknown if additional anesthesia was administered.This was discovered during an acl reconstruction with backup fixation utilizing the cortical fixation set on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8943-15, batch 012351, was received for evaluation.Upon visual inspection, it was noted that the device was returned disassembled.It was noted that the instrument's needle was detached at the weld.No functional test was performed for the instrument due to the damage.The most likely cause is misuse due to user error of using excessive force to pry and leverage the device.

Brand Name
DEPTH DEVICE, 2.7 / 3.5 / 4.0MM, LOW PRO
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21326174
Report Number1220246-2025-00283
Device Sequence Number18263894
Product Code HTJ
UDI-Device Identifier00888867052253
UDI-Public(01)00888867052253(11)240115(10)012351
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDEPTH DEVICE, 2.7 / 3.5 / 4.0MM, LOW PRO
Device Catalogue NumberAR-8943-15
Device Lot Number012351
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown